# SDR QMLA2012022712031

- Difficulty date: February 27, 2012
- Submitted: March 20, 2012
- Operation: Air carrier
- Aircraft: N150KF
- Make and model: Bolkms BK117B1
- Aircraft serial: 7142
- Aircraft time: 12,255 hours, 50,512 cycles
- Engine: Lyc LTS101750B1
- Engine time: 7,691 hours, 21,372 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 400100025
- Part serial: 45646
- Condition: Making Metal
- Location: Nr 2
- Part time: 7,691 hours, 21,372 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ACFT HAD TWO MINOR, NR 2 ENGINE CHIP LIGHT EVENTS, EACH INVOLVING A FEW SMALL OR "LIGHT" CLASSIFIED PARTICLES ON THE FULL FLOW CHIP DETECTOR ONLY.  EACH TIME THE DETECTOR WAS CLEANED AND A GROUND RUN PERFORMED WITH NO REPEAT OF THE CHIP LIGHT ILLUMINATED. AFTER THE SECOND EVENT, THE ENGINE OIL WAS DRAINED AND STRAINED WITH NO METAL FOUND.  DURING FLIGHT, PILOT HAD A CHIP LIGHT THAT WAS CLEARED TWICE WITH THE FUZZ ZAPPER, FOLLOWED BY A NR 2 ENGINE CHIP LIGHT ILLUMINATION THAT COULD NOT ZAP AND EXTINGUISH.  THERE WERE NO SECONDARY INDICATIONS OF ANY PROBLEMS WITH THE ENGINE (NG, NP, OR TORQUE FLUCTUATIONS). PILOT MADE A PRECAUTIONARY LANDING BACK AT DEPARTURE.  MX INSPECTED THE CHIP DETECTORS, AND FOUND THE NR 2 ENGINE FULL FLOW CHIP DETECTOR TO BE LOADED WITH SMALL TO MEDIUM SIZED METAL PARTICLES.  THE FACET FILTER FOR ENGINE WAS REMOVED, AND METAL PARTICLES WERE FOUND IN THE BOWL AND IN THE FLITER.  NO METAL WAS FOUND ON THE 2 & 3 BEARING CHIP DETECTOR OR THE ENGINE ACCESSORY GEARBOX MAG PLUG.  THE ACFT WAS TAKEN OUT OF SERVICE FOR ENGINE REMOVAL AT THAT POINT.
